Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Treatment for severe acne and facial furuncolisis. No respond to topical or oral antibiotics. Why?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
WHAT IS BEST TREATMENT FOR 28 YEAR OLD WITH PAST SEVERE ACNE AND NOW DIAGNOSED WITH NASTY FACIAL FURUNCOLISIS WHICH IS NOT RESPONDING TO TOPICAL OR ORAL ANTIBIOTICS?
Posted Tue, 24 Apr 2012 in Acne
 
 
Answered by Dr. Rohit Batra 1 hour later
Dear XXXXXXX
Thanks for your query,
Severe acne not only requires oral and topical antibiotics but also oral or topical retinoids to control and cure them
Severe furunculosis is usually treated with oral antibiotics but at times when usual antibiotics fail , a short course of rifampicin can be highly beneficial.
Oral retinoids like isotretinoin can do wonders for acne in repeated furunculosis.
The mode of action is to stop excessive oil secretion and prevention of sebum getting collected and subsequently infected in sebaceous gland and duct which causes acne.
The drug should only be taken under the guidence of a qualified dermatologist after getting a lipid profile done and proper contraception protection as the drug is teratogenic.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor